Diffuse Prothrombotic Syndrome After ChAdOx1 nCoV-19 Vaccine Administration

A Case Report

Nicole Ceschia; Valentina Scheggi; Anna Maria Gori; Angela Antonietta Rogolino; Francesca Cesari; Betti Giusti; Franco Cipollini; Niccolò Marchionni; Brunetto Alterini; Rossella Marcucci

Disclosures

J Med Case Reports. 2021;15(496) 

In This Article

Background

Vaccine-induced immune thrombotic thrombocytopenia (VITT) has recently come to the fore as one of the most relevant and emphasized adverse events related to the administration of adenoviral vector-based anti-coronavirus disease 2019 (COVID-19) vaccines, in particular the ChAdOx1 CoV-19 vaccine (AstraZeneca, University of Oxford, and Serum Institute of India) and the Ad26.COV2.S vaccine (Janssen; Johnson & Johnson).[1] Initial reports highlighted a newly described syndrome characterized by thrombosis and thrombocytopenia that developed 5–24 days after initial vaccination with ChAdOx1 nCoV-19, with a remarkably high percentage of the patients presenting with thromboses at unusual sites.[2–4] These independent case series showed an apparent predominance of this phenomenon in a young (below 55–60 years of age), female population, even if cases in individuals > 60 years are emerging.[5] In this article, we discuss the case of a 73-year-old woman presenting with diffuse prothrombotic syndrome following the administration of the Vaxzevria vaccine. This case represents a prevalent and overwhelming health problem faced by the medical community, which is still seeking scientific evidence on its diagnosis and treatment options.

processing....